ONE-DIMENSIONAL RANDOM WALK IN ALTERNATING HOMOGENEOUS DOMAINS.

Ora E. Percus, Jerome Percus

Research output: Contribution to journalArticle

Abstract

We consider the prototypical case of a lattice that is homogeneous in the large but inhomogeneous in the small - a one-dimensional random walk with alternating homogeneous lattice fragments and appropriate boundary probabilities. The generating function for the probability distribution of being at position x after N steps is obtained. We also find various asymptotic forms and limiting distributions as a function of the step probability and the lattice fragments.

Original languageEnglish (US)
Pages (from-to)1103-1111
Number of pages9
JournalSIAM Journal on Applied Mathematics
Volume47
Issue number5
StatePublished - Oct 1987

Fingerprint

Random walk
Fragment
Probability distributions
Limiting Distribution
Generating Function
Probability Distribution
Form

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

ONE-DIMENSIONAL RANDOM WALK IN ALTERNATING HOMOGENEOUS DOMAINS. / Percus, Ora E.; Percus, Jerome.

In: SIAM Journal on Applied Mathematics, Vol. 47, No. 5, 10.1987, p. 1103-1111.

Research output: Contribution to journalArticle

Percus, Ora E. ; Percus, Jerome. / ONE-DIMENSIONAL RANDOM WALK IN ALTERNATING HOMOGENEOUS DOMAINS. In: SIAM Journal on Applied Mathematics. 1987 ; Vol. 47, No. 5. pp. 1103-1111.
@article{c7ca50ce43cf403b9515274cab61be7f,
title = "ONE-DIMENSIONAL RANDOM WALK IN ALTERNATING HOMOGENEOUS DOMAINS.",
abstract = "We consider the prototypical case of a lattice that is homogeneous in the large but inhomogeneous in the small - a one-dimensional random walk with alternating homogeneous lattice fragments and appropriate boundary probabilities. The generating function for the probability distribution of being at position x after N steps is obtained. We also find various asymptotic forms and limiting distributions as a function of the step probability and the lattice fragments.",
author = "Percus, {Ora E.} and Jerome Percus",
year = "1987",
month = "10",
language = "English (US)",
volume = "47",
pages = "1103--1111",
journal = "SIAM Journal on Applied Mathematics",
issn = "0036-1399",
publisher = "Society for Industrial and Applied Mathematics Publications",
number = "5",

}

TY - JOUR

T1 - ONE-DIMENSIONAL RANDOM WALK IN ALTERNATING HOMOGENEOUS DOMAINS.

AU - Percus, Ora E.

AU - Percus, Jerome

PY - 1987/10

Y1 - 1987/10

N2 - We consider the prototypical case of a lattice that is homogeneous in the large but inhomogeneous in the small - a one-dimensional random walk with alternating homogeneous lattice fragments and appropriate boundary probabilities. The generating function for the probability distribution of being at position x after N steps is obtained. We also find various asymptotic forms and limiting distributions as a function of the step probability and the lattice fragments.

AB - We consider the prototypical case of a lattice that is homogeneous in the large but inhomogeneous in the small - a one-dimensional random walk with alternating homogeneous lattice fragments and appropriate boundary probabilities. The generating function for the probability distribution of being at position x after N steps is obtained. We also find various asymptotic forms and limiting distributions as a function of the step probability and the lattice fragments.

UR - http://www.scopus.com/inward/record.url?scp=0023429750&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023429750&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0023429750

VL - 47

SP - 1103

EP - 1111

JO - SIAM Journal on Applied Mathematics

JF - SIAM Journal on Applied Mathematics

SN - 0036-1399

IS - 5

ER -